Article Text

PDF
AB1152 The incidence of hypersensitivity to nsaids in the group of patients with musculoskeletal disorders
  1. O Brzezińska-Pawłowska1,
  2. A Sztanka2,
  3. K Słodkowski2,
  4. A Lewandowska-Polak2,
  5. J Makowska2
  1. 1Department of Rheumatology, Immunology and Allergy
  2. 2Department of Rheumatology, Medical Univercity of Lodz, Łόdź, Poland

Abstract

Background Non-steroidal anti-inflammatory drugs (NSAIDs) are among the most common cause of drug hypersensitivity reactions (DHR). Recent studies show that the prevalence of hypersensitivity reaction to drug is particularly in Poland.

Objectives To assess the frequency and the risk od developing NSAID hypersensitivity in patients with chronic disorders of the musculoskeletal system.

Methods The study group consisted of 200 patients (age 19–88 years - 54,5±14, women-161, men-39) hospitalized in the Department of Rheumatology in 2015–2016. All patients filled questionnaire regarding symptoms of DHR after ingestion of non-steroidal anti-inflammatory drugs. The presence of DHR, clinical pattern of the reaction, frequency of NSAIDs administration and comorbidities have been studied. In statistical studies the main risk factors were defined.

Results Seventy-seven patients from study group (38,5%) reported symptoms that occurred within 24 hours after NSAIDs ingestion. Symptoms characteristic for hypersensitivity reaction were reported by 40 patients (20%). Respiratory symptoms like dyspnea and/or cough were reported by 22 patients (11%). Cutaneous symptoms (urticaria/angioedema/dermal flush) were reported also by 29 patients (14,5%). Three patients experienced loss of consciousness. Thirty-seven patients reported isolated stomach cramps.

The symptoms developed usually between 2–12 hours after drug intake. In 37 patients oral administration caused DHR reaction, moreover in 14 patients also topical application led to adverse reaction. In most of patients reaction appeared due to COX-1 inhibitor and interestingly in 3 patients reaction was evoked by celecoxib which is perceived to be safe alternative for patients with NSAIDs hypersensitivity. Chronic urticaria, asthma and systematic drug intake occurs the main risk factors of hypersensitivity.

Conclusions Drug hypersensitivity reactions are reported very frequently in population of patients with chronic musculoskeletal disorders. Our studies suggest that patients taking protractedly NSAIDs are in group with high risk of drug hypersensitivity development.

Disclosure of Interest None declared

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.